MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. LEVÓ; HEAD POSITIONING UNIT

MIZUHO ORTHOPEDIC SYSTEMS, INC. LEVÓ; HEAD POSITIONING UNIT
Model Number 7887-050
Medical Device Problem Codes Electrical Shorting (2926); Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 30 to 45 minutes into this case the surgeons noticed that the head of the patient was slowly moving downward.One surgeon had to break scrub to stop it from moving down any further while the other surgeon held the patient's head at the skull clamp.
 
Additional Manufacturer Narrative
It is evidence through the investigation of the returned unit, that some fluid ingress caused short circuit between the connector and the wires.This resulted in the joints to remain open and not hold in lock position.The ball joint appears to have over heated and damage the ball joint motor.It is unknown if proper cleaning method as instructed in the owner's manual was applied.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
LEVÓ
Common Device Name
HEAD POSITIONING UNIT
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city CA 94587 1234
MDR Report Key8903051
Report Number2921578-2019-00031
Device Sequence Number10823763
Product Code JEA
UDI-Device Identifier00842430104992
UDI-Public00842430104992
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7887-050
Device Catalogue Number7887-050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer08/21/2019
08/21/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date10/03/2019
10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2921578-10/16/2019-001-R
Patient Sequence Number1